Alert archive / Connecticut / Flash Flood Warnings in 2009

Flash Flood Warning 11, NWS Boston/Norton, MA

July 2, 2009Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood warning at Jul 2, 2009, 6:32 AM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 118 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2009, 6:32 AM EDT (10:32 UTC)
Expired
Jul 2, 2009, 8:30 AM EDT
In force
118 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Northeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 74 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:00 AM EDTHEAVY RAIN 0Pomfret, CT1.77 INCHES REPORTED
Jul 2, 7:03 AM EDTHEAVY RAIN 2.02Thompson, CT
Jul 2, 7:40 AM EDTHEAVY RAIN 0Hampton, CT2.12 INCHES REPORTED
Jul 2, 8:38 AM EDTHEAVY RAIN 0Thompson, CT3.45 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 021032
FFWBOX
CTC015-021230-
/O.NEW.KBOX.FF.W.0011.090702T1032Z-090702T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
632 AM EDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...PUTNAM...PLAINFIELD...

* UNTIL 830 AM EDT

* AT 627 AM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA.

SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK NORTH IN EASTERN 
CONNECTICUT WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR
UNTIL 830 AM. THREE HOUR RAINFALL TOTALS OF 2 TO 4 INCHES WILL CAUSE 
FLOODING OF URBAN AND POOR DRAINAGE AREAS AND CAUSE BROOKS AND SMALL 
STREAMS TO RISE AT OR ABOVE BANKFUL. 

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF SMALL
STREAMS. FLOODING OF URBAN AREAS...INCLUDING ROADS AND UNDERPASSES IS
ALSO EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADWAYS.

LAT...LON 4167 7217 4186 7215 4201 7208 4202 7193
      4201 7181 4164 7179 4163 7195

$$

STRAUSS/WTB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:24 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 2, 5:24 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
524 AM EDT THU JUL 2 2009

.SYNOPSIS...
LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ITS ASSOCIATED FRONTAL
BOUNDARY WILL RESULT IN UNSETTLED WEATHER THROUGH FRIDAY.  YET
ANOTHER UPPER LOW WILL DROP SOUTHWARD FROM CANADA LATE SATURDAY
MOVING TO THE EAST SUNDAY.  THE GENERAL WEATHER PATTERN MAY TURN A
LITTLE DRIER EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A QUASI-STATIONARY FRONT WAS LOCATED SOUTH OF LONG ISLAND EARLY THIS
MORNING. THIS FRONT WILL ATTEMPT TO LIFT TO THE NORTH TODAY.
WAVY FRONT SHOULD MAKE SOME NORTHWARD PROGRESS CROSSING EXTREME
SOUTHEASTERN MASSACHUSETTS...SOUTHERN RHODE ISLAND AND NEAR THE
HARTFORD AREA BY LATE THIS AFTERNOON.

THE LATEST WATER VAPOR LOOP INDICATED A SHORT WAVE DISTURBANCE
LOCATED NEAR WILMINGTON DELAWARE. THIS WILL BE TRACKING STEADILY
NORTHEAST THIS MORNING ALONG THE FRONTAL BOUNDARY. EXTRAPOLATION
BRINGS THIS SHORT WAVE EAST OF THE AREA BY 18Z.

EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP THIS MORNING AS
THE SHORT WAVE CROSSES THE AREA. DECENT MID LEVEL CAPE AND SHEAR
NOTED AHEAD OF THE SHORT WAVE. PRECIPITABLE WATER VALUES ALSO RISING
TO AROUND 1.75 G/KG. POTENTIAL EXISTS FOR GUSTY WINDS...SMALL HAIL
AND HEAVY RAINFALL WITH ANY THUNDERSTORMS.

SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS AS THE SHORT
WAVE DEPARTS THIS AFTERNOON...PRIOR TO THE NEXT APPROACHING SHORT WAVE.

USED A BLEND OF COOLER MET GUIDANCE NORTH AND WARMER MAV GUIDANCE
SOUTH TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
A SECOND SHORT WAVE DISTURBANCE NOTED OVER DETROIT MICHIGAN WILL HEAD
INTO THE REGION BETWEEN 00Z AND 06Z TONIGHT. THIS WILL ALLOW A COLD
FRONT TO MAKE SOME PROGRESS INTO THE AREA.

MORE SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS EVENING AHEAD OF
THE COLD FRONT. IF THE WARM FRONT REACHES NORTHERN CONNECTICUT...RHODE
ISLAND AND SOUTHEASTERN MASSACHUSETTS...FAVORABLE LOW LEVEL
INSTABILITY COULD IMPROVE CHANCES FOR POTENTIALLY SEVERE STORMS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

FRIDAY...LOW PRESSURE SURFACE AND ALOFT LIFTS NORTHOF NEW ENGLAND
FRIDAY SWINGING A COLD FRONT THROUGH DURING THE PROCESS. COLD POOL
ALOFT MOVES IN DURING THE DAY WITH -14C AT 500 MB BY LATE AFTERNOON.
MODEL CAPES ARE FORECAST AT 500-1000 JOULES...AND ANY SUNSHINE WILL
FURTHER DESTABILIZE THE AIRMASS. EXPECT ANOTHER ROUND OF
SHOWERS/THUNDER...LIKELY PULSE STORMS...WITH POTENTIAL FOR HAIL AND
GUSTY WINDS. SPC HAS US IN A SEE TEXT NOTATION. 850 TEMPS AT
11-12C...MIXING SHOULD BRING US TO MAX TEMPS OF 75 TO 80.

SATURDAY...ANOTHER UPPER LOW SWINGS ACROSS NEW ENGLAND SATURDAY WITH
A 100 KNOT UPPER JET CORE PASSING JUST SOUTH OF NEW ENGLAND...AND
WITH SECTIONS IN THE LEFT EXIT REGION OF THIS JET. A REINFORCING SHOT
OF COLD AIR ALOFT WITH THE 00Z ECMWF BRINGING -18C AT 500 MB...THE
NAM HAS -20C AT THE CORE. EVEN IF -20C IS NOT REALIZED THERE IS
SUFFICIENT COLD AIR ALOFT TO AGAIN DESTABILIZE THE COLUMN...AND WITH
ANY SURFACE HEATING THIS WOULD ONLY INTENSIFY THE INSTABILITY.
ALTHOUGH SURFACE DEWPOINTS ARE FORECAST COLDER THAN PREVIOUS
DAYS...THE AIR ALOFT REMAINS MOIST AND THE GROUND SHOULD STILL BE WET
FROM RECENT RAIN. MOISTURE...INSTABILITY...DYNAMICS.  THIS SHOULD BE
ENOUGH FOR SCATTERED CONVECTION IN MOST OF OUR AREA AND ESPECIALLY
ALONG AND NORTH OF THE MASS PIKE.

SUNDAY...THE UPPER LOW AND COLD POOL MOVE OFF BY SUNDAY MIDDAY.
OVERALL THIS LOOKS TO BE A MORE STABLE DAY WITH MORE SUNSHINE AND
GENERALLY DRY CONDITIONS. 850 TEMPS AROUND 10C SHOULD SUPPORT MAX
TEMPS IN THE MID AND UPPER 70S.

MONDAY TO WEDNESDAY...MODEL AGREEMENT SEEMS IN TATTERS EARLY NEXT
WEEK. WE LEANED TOWARD THE ECMWF. WEAK HIGH PRESSURE IN PLACE FOR
MONDAY...SO DRY WEATHER. ANOTHER UPPER LOW APPROACHES TUESDAY...SO WE
WENT WITH CHANCE OF SHOWERS. THEN DRYING AGAIN WEDNESDAY. LITTLE
CONFIDENCE AT THIS TIME RANGE.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
TODAY...LIFR CEILINGS AND VSBYS WILL PERSIST AT KBOS-KORH-KMHT THIS
MORNING WITH SOME IMPROVEMENT TO IFR AND PERHAPS MVFR FOR A TIME THIS
AFTERNOON. ELSEWHERE GENERALLY EXPECT IFR/MVFR CEILINGS AND VSBYS IN
FOG PATCHES. SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS
THIS AFTERNOON. SOME THUNDERSTORMS MAY BRING GUSTY WINDS...HEAVY
RAINFALL AND PERHAPS SMALL HAIL.

TONIGHT...IFR CEILINGS AND VSBYS EAST...MVFR SOUTH AND WEST. EVENING
SHOWERS AND THUNDERSTORMS WITH FOG PATCHES OVERNIGHT. THUNDERSTORMS
COULD POTENTIALLY BE SEVERE.

OUTLOOK /FRIDAY THROUGH MONDAY/...
FRIDAY...AREAS OF IFR IN THE EARLY MORNING...THEN IMPROVING TO VFR.
BRIEF MVFR CONDITIONS POSSIBLE IN DEVELOPING SCT SHOWERS/TSTMS.

FRIDAY NIGHT...SHOWERS DIMINISH.  AREAS OF IFR IN FOG OVERNIGHT.

SATURDAY...MAINLY VFR...BUT SCT MVFR CONDITIONS POSSIBLE IN LATE DAY
SHOWERS/TSTMS.

SUNDAY AND MONDAY...MAINLY VFR.

&&

.MARINE...
TODAY...LOW VISIBILITIES IN FOG SHOULD IMPROVE FOR A TIME THIS
AFTERNOON. WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
LIGHT EASTERLY SWELL WILL PERSIST. SHOWERS AND THUNDERSTORMS
BECOMING MORE NUMEROUS THIS MORNING. SEAS NEAR 4 FT ACROSS THE OUTER WATERS.

TONIGHT...LOW VISIBILITIES IN FOG. SHOWERS AND THUNDERSTORMS. WINDS
AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. SEAS NEAR 4 FT ACROSS
THE OUTER WATERS.

OUTLOOK /FRIDAY THROUGH MONDAY/...

WINDS BELOW SCA THROUGH THE PERIOD...BUT SEAS UP TO 5 FEET ON THE
OUTER WATERS FRIDAY AND SATURDAY...THEN DIMINISHING SEAS AND TRANQUIL
CONDITIONS SUN/MON.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING. LOW LEVEL
WARM AIR ADVECTION AND COLD POOL ALOFT WILL PROMOTE THE RISK FOR
MORE THUNDERSTORM DEVELOPMENT AHEAD OF AN APPROACHING COLD FRONT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MAZ002>021-026.
NH...NONE.
RI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR RIZ001>007.
MARINE...NONE.

&&

SYNOPSIS...WTB/STRAUSS
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...WTB
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSS
HYDROLOGY...STRAUSS
Hazardous weather outlook, Jul 2, 4:32 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT THU JUL 2 2009

MAZ022>024-NHZ011-012-015-RIZ008-030845-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
BLOCK ISLAND RI-
432 AM EDT THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL THIN DURING THE MORNING.

SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT.
SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS.  LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE
FRIDAY.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ002>021-026-RIZ001>007-030845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
432 AM EDT THU JUL 2 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT.
SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS.  LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE
FRIDAY.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-030845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
432 AM EDT THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL THIN AND LIFT THIS MORNING.

SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT.
SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS. LARGE HAIL AND DAMAGING WIND ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL ARE AGAIN POSSIBLE
FRIDAY.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SATURDAY...ESPECIALLY ALONG AND NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 2, 3:42 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
342 AM EDT THU JUL 2 2009

MAZ005-013>018-020815-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-NORTHERN BRISTOL
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
342 AM EDT THU JUL 2 2009

AT 342 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER CANTON...OR ABOUT 9 MILES NORTHWEST OF
BROCKTON...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... NORWOOD...WESTWOOD...MILTON...
  DOVER...DEDHAM...HYDE PARK...MATTAPAN...NEEDHAM...WEST ROXBURY...
  ROSLINDALE...DORCHESTER...FOREST HILLS...JAMAICA PLAIN...
  BROOKLINE...NEWTON...BRIGHTON...ALLSTON...WESTON...WATERTOWN...
  WALTHAM...SOMERVILLE...CAMBRIDGE...BELMONT AND ARLINGTON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:17 AM EDTAreal Flood AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 hr
Jul 2, 11:02 AM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region2 hr
Jul 2, 3:42 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jul 2, 4:56 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region3 hr
Jul 2, 6:25 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region3 hr

Nearby

Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.